The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hi everyone, my 14 year old son was diagnosed with lupus two years ago and is on lots of different drugs including Plaquinel, prednisolone (15mg), cell cept, omeprazole and clarythromycin. He is going through a good patch just now but is worried because he has not grown too much recently. This may be due to the steroids and I wondered if anyone has any experience of their teenage children being affected in this way?
 

·
Registered
Joined
·
300 Posts
Hi Babs,

Welcome - Sorry to learn what has brought you here, its awful when our kids are sick or in pain.

I cant answer your question, but just wanted to say hello and welcome to the boards. Its a great place for support and information-
I am sure someone will be along with some input.

You might try to post the question in the medications or paediatric section as well...it may draw some more attention.

Take care,
Sharon
 

·
Registered
Joined
·
14,661 Posts
Hello Babs :)
Welcome to the forum! I am glad your son is doing well at present and hope he continues to make progress. I can't remember a question about Prednisone stunting growth before, although it is clearly a potential problem. Your son's rheumatologist will surely have some advice though. Perhaps a referral to an endocrinologist would be in order. If he doesn't know he could certainly find out and should be expected to.

I hope your son is taking supplements to reduce osteoporosis

Maybe you would get a better response with a more precise title on the forums that Sharon mentions, even the under 20's. We have a number of members his age or who were diagnosed then.

All the best
Clare
 

·
Registered
Joined
·
642 Posts
Hi and welcome to the site.

Steroids do unfortunately affect growth just as they slow healing.

I hope your sons good spell continues so that the dose can come down soon.
Your rheumy might have some reassuring words for your son since I know height can be a big deal to teenage boys.

Best of luck to you both
 

·
Registered
Joined
·
107 Posts
Hi,

Just to let you know that, although steroids do indead slow growth, once the dose is low enough they do start to grow rapidly. Once they get below about 7mg things usually start to improve and most of the unpleasent side effects begin to go away.

My 13yr old daughter took steroids (between 10 and 30mg) for 2 1/2 yrs and didn't grow at all in that time, but since coming off of them she has grown like a weed and is now just over 5" tall and still going :)



Best wishes,

Stephanie
 
1 - 6 of 6 Posts
Top